Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Corpus Christi, TX

February 5, 2021

NWS Corpus Christi, TX issued this small craft advisory at Feb 5, 2021, 3:34 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 3:34 AM CST (09:34 UTC)
Expired
Feb 5, 2021, 12:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

677 
WHUS74 KCRP 050934
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
334 AM CST Fri Feb 5 2021

GMZ255-275-051745-
/O.NEW.KCRP.SC.Y.0014.210205T0934Z-210205T1800Z/
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
334 AM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds around 20 knots with gusts up to 30 
  knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Waters from Port Aransas to Matagorda 
  Ship Channel from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
1 follow-up statement
524 
WHUS74 KCRP 051828
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1228 PM CST Fri Feb 5 2021

GMZ255-275-060300-
/O.EXP.KCRP.SC.Y.0014.000000T0000Z-210205T1800Z/
/O.NEW.KCRP.SC.Y.0015.210205T1828Z-210206T0300Z/
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1228 PM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northeast winds around 20 knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Waters from Port Aransas to Matagorda 
  Ship Channel from 20 to 60 NM.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-270-060300-
/O.NEW.KCRP.SC.Y.0015.210205T1828Z-210206T0300Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
1228 PM CST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northeast winds around 20 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 10:41 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Feb 4, 10:41 PM CST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1041 PM CST Thu Feb 4 2021

.AVIATION...

VFR conditions prevail at all sites except VCT where MVFR ceilings
have already developed. As a cold front continues to push south,
ceilings will become MVFR across most sites. Confidence still
remains moderate for MVFR ceilings along the west but it is
looking more likely, so have maintained the mention in TEMPO
groups. A few sites may experience brief visibility reductions,
but not expecting this to drop to MVFR. Winds have diminished as
they've turned to the north, but will again increase behind the
front late tonight across ALI, VCT, and CRP. MVFR ceilings will
continue into Friday afternoon before VFR ceilings return.

&&

.PREV DISCUSSION... /Issued 522 PM CST Thu Feb 4 2021/

AVIATION...

Generally VFR conditions are expected early in the TAF period.
Ceilings will become MVFR as we approach the late night/early
morning periods for all sites, though confidence is lower for LRD
and COT. Winds will become breezy by late tonight as a cold front
crosses the area. MVFR conditions could linger across the east,
but are expected to become VFR shortly after sunrise Friday
morning.

PREV DISCUSSION... /Issued 334 PM CST Thu Feb 4 2021/

SHORT TERM (Tonight through Friday Night)...

Based on MSAS analysis and observations across TX, a cold front is
pushing south across the Hill Country/South Central TX this
afternoon and a pre-frontal trough/dryline is bisecting S TX,
generally from near Alice to near Beeville. The cold front is
progged to move into the northern portions of the CWA this evening
before midnight, then slowly reach the southern CWA toward day break.

Sufficient low level moisture ahead and along the cold front will
bring a few showers to areas along the coast and over the coastal
waters. Elevated showers will remain possible behind the front
Friday morning in response to a weak long wave trough tracking
eastward across TX. Clouds and lingering showers will decrease from
west to east through Friday afternoon as the upper trough shifts
east of the area. Clouds won't completely erode with mostly cloudy
skies remaining possible across the Coastal Bend and Victoria
Crossroads.

Much cooler Friday with highs expected to be around 20 degrees lower
than today's values. Max temps will range from around 60 to mid 60s.
Gusty north winds will develop behind the front overnight into
Friday morning, then decrease through Friday afternoon as high
pressure settles across the area. Winds become light Friday night
with lows in the mid 40s to lower 50s.

LONG TERM (Saturday through Thursday)...

The deterministic runs are consistent with an upper disturbance
moving across the region Saturday, yet moisture expected to be
insufficient for significant precipitation over the CWA. A quasi-
zonal upper pattern predicted Sunday-Tuesday, with a low amplitude
system moving near the region Monday. Increasing moisture predicted
to commence Monday, yet insufficient for precipitation over the CWA
when the upper system moves nearby. A very cold airmass is predicted
to enter the northern Plains approximately Sunday then enter the CWA
beginning Tuesday night. A steady decrease in max/min temperatures
predicted during the Tuesday-Thursday period, with lows Thursday in
the upper 30s/lower 40s and highs in the 50s. Concur with the GFS
that isentropic lift (evidence at the 300K level for example) will
develop during this period, and will forecast isolated/scattered
showers Wednesday, then predominately scattered showers Thursday.

MARINE...

Southerly winds will continue to diminish this evening as a cold
front moves into South Texas. Moderate northeast flow will occur
behind the cold front as it moves across the Gulf waters late
tonight through early Friday morning. Winds may briefly reach
advisory levels by Friday morning, but will generally be moderate. A
few showers will be possible with the front late tonight through
Friday. A weak to moderate northeast flow can be expected Friday
night. Dry conditions Saturday/Sunday, followed by increasing
moisture beginning Monday. A cold front is predicted to enter the
Waters Tuesday night/Wednesday and contribute to Small Craft
Advisory conditions Wednesday. Isentropic lift and light
rain/showers are expected to develop beginning Tuesday
night/Wednesday. The chance for precipitation is expected to
increase Wednesday/Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    56  61  51  72  49  /  20  20  10   0   0
Victoria          50  59  45  70  43  /  10  20  10   0   0
Laredo            56  68  49  75  48  /   0   0   0   0   0
Alice             54  63  48  75  45  /  10  10  10   0   0
Rockport          54  59  50  69  50  /  20  20  10   0   0
Cotulla           52  64  44  74  44  /   0   0   0   0   0
Kingsville        55  63  49  73  46  /  10  10  10  10   0
Navy Corpus       57  61  54  68  54  /  20  20  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Feb 4, 6:03 AM CST, 21 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
603 AM CST Thu Feb 4 2021

TXZ229>234-239>247-342>347-442-443-447-051215-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
603 AM CST Thu Feb 4 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-051215-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
603 AM CST Thu Feb 4 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect for the southern nearshore
waters until noon and the offshore waters until 6 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions are expected Friday morning as winds
increase behind a cold front. Seas may remain elevated in offshore
waters through Friday afternoon.

Small Craft Advisory conditions will be possible again by
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 12:28 PM CSTSmall Craft AdvisoryCRP12 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.